Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

plexus

Member
  • Total Reviews

    0
  • Content Count

    26
  • Joined

  • Last visited

Community Reputation

0 Neutral

About plexus

  • Rank
    Junior Member

Recent Profile Visitors

921 profile views
  1. My derm is only available once per week, and it turned out that this time she scheduled me for around 36 days after my previous appointment. I have 2 pills left, and 7 days left until my next appointment. I'm about 3 months into my course, and I take a pretty low dose of 20mg/day. I know the most important thing is the cumulative dose, but my initial breakout is almost cleared up, and I'm really afraid that if I miss several days I will have a little relapse. Should I try to spread the pills
  2. I posted several times about a year and a half ago, concerning my problems with Spironolactone. Basically, it was a disaster for me - I took it for around 6 months, it caused huge breakouts and cystic acne constantly, all over my cheeks and jawline. I had had minor acne for years and years, but never anything so serious. Since I stopped, a little over a year ago, the acne has gotten somewhat better. I still get pimples rather often along my cheeks and jawline, though, which NEVER happened
  3. my spiro IB never stopped. I started getting worse acne within about 4 or 5 days of starting it, broke out worse than i ever had in my life, especially on my cheeks but also on my back, and the breakouts never got any better for 6 months so i stopped. within two weeks my skin had settled down, and now, almost 3 months later, all i have is scars, red marks, and some damaged pores that still break out repeatedly. if you acne is worse than before, i would say you should stop. i wish i would h
  4. so, I have a little less than one month before I start school again, and I'm hoping to clear up some in that time. until school starts, i don't mind having an IB or being red and flaky. i was thinking that i would use retin-a .05 or differin every night for 2-3 weeks, to purge and get some redness and peeling out of the way, and then switch to every other night until my skin gets fully used to it. (I have both, as derms have prescribed both of them but I haven't used either one yet.) My ques
  5. i have not skipped class, but i will avoid going out socially because of my skin. this is because the point of going out is to have fun, and a lot of the time i am so stressed and worried about my skin, i just cannot relax and have fun. i would guess that the same thing happens for at least some people who skip class. it doesn't make any sense to go to class if instead of taking notes and paying attention to the teacher the only things you can think about are "oh my god are people looking a
  6. don't stop using your stuff, if it's working. seriously. i had a regimen that was working pretty well, lots of different things 2x a day like you. I thought there had to be a better solution, and now I am back on antibiotics after over 6 months of awful acne - and my face is covered with red marks. if you wanted to stop using ONE of your things at a time, and see if it breaks you out to stop, you might be able to whittle your routine down, but really, if it's working, even if it's a pain,
  7. sounds like the heat to me, but you should ask your doctor.
  8. prescription "prascion" or "plexion" soap is great. I've been using it for four or five years - it's one of the few parts of my regimen that has stayed the same. I found that as long as I use it correctly, it really helps.
  9. i'm curious about what you mean by this - for me, i had some acne around my chin, but otherwise spiro CAUSED all of it. It seems like, hormonally, this should be impossible, but it's really clear that that's what happened. maybe some people just don't react to hormones the same way?
  10. check out the "hormonal acne" prescriptions section of the boards, and research spironolactone, or "spiro." it might help you. if your insurance won't cover a derm, it might cover "hormonal imbalance" so your endocrinologist might be able to prescribe it. you can also try other birth controls that might help. good luck!
  11. i've mentioned this in other threads, but i thought i'd update and give my advice to anyone who is starting spiro. i started taking 100mg spiro after 15 years of mild/moderate acne that seemed like it was probably hormonal. i was on a regime of prascion, clindamyacin, and finacia that was working pretty well, but not perfectly, so i wanted to try something else. within a few days, i began breaking out. from there, my breakouts just got worse and worse. previously, i had broken out somewha
  12. i just stopped spiro after five and a half months of the worst acne i've ever had. i was waiting and waiting for it to get better, but it didn't. i know it works for lots of people, so i don't think it's worth stopping already for just one nodule, but if you get to a month or a month and a half and your acne is significantly worse, i'd save yourself the hassle and quit. also, if you haven't had hormone testing done, you could try that... someone more experienced w/ hormones than your derm.
  13. the flippancy, i feel, comes at least partly from acne patients being "in-betweeners." like, you're not there for expensive laser/cosmetic treatments that make them a lot of money, but you also don't have skin cancer or something else debilitatingly physically painful or life-threatening. so the ones who just want money don't even look at you and say "here try this antibiotic and/or this irritating topical." and the ones who want to cure people look at you and say "why are you concerned? wha
  14. have you ever had your dermatologist mess up your prescription, and then you get so mad and frustrated you don't know what to do? so i had had mild/moderate acne for around 15 years, and was totally fed up, had tried everything. my dermatologist gave me spironolactone, which destroyed my face. i went from having a couple of little spots at any one time to having cheeks, chin, and jaws all completely covered with acne. after a little while i went back and they gave me more topical things to t
  15. i replied to the other thread, but i'll say it here too: spiro destroyed my face. my acne was mild/moderate, and now i have scarring and red marks all over my cheeks, jaws, and chin. i stopped after five months and i'm still trying to clear up the mess it made of me. from here on out i intend to leave the hormonal solutions to the experts - the derms don't seem to have any idea why it did this to me.
×